Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What is the lethal plasma or blood level of Stadol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
1. What is the lethal plasma or blood level of Stadol? and what is its primary metabolic. 2. What is the ratio of oxycodone to oxymorphone in an acute overdose versus a chronic overdose? Would you expect oxycodone 15mg qid to cause lethal level of 0.6mg in a 191 pound female at the age of 45 yrs, after no difficulty for 10 weeks? Or for to attain a blood level of oxycodone 0.6mg while her oxymorphone level is 0.008 or would this not be more likely have to be a massive & sudden overdose? 3. Do you recommend a particular text book in pharmatoxicology book that I could buy or find in a medical library? Thank You for your help XXXX
Posted Sun, 2 Mar 2014 in Medicines and Side Effects
Answered by Dr. Raju A.T 8 hours later
Brief Answer: Answers are below Detailed Answer: Hi, Thanks for your query. Answers to your queries are below 1) Any dose more than 0.4mg/kg of Stdol(Butorphanol) can cause fatal effects specially inhibition of ventilation. To be precise the fatal dose varies from individual to another based on the tolerance levels, liver and kidney health. The primary metabolite of butorphanol is Hydroxybutorphanol which is excreted after glucuronidation. 2) Again the same applies to the other opioids oxycodone and oxymorphone, the fatal or toxic dose depends on individuals tolerance and metabolic strength. Yes, in an individual with impaired liver and renal functions plasma Cmax can reach upto 0.6mg even with moderate dose of 15mg qid. I would consider it would take more than 120mg/dose in normal individuals to reach a Cmax which could be toxic. Both Oxycodone and Oxymorphone follow linear dose proportionality especially in non tolerant and healthy individuals. The 0.6mg of oxycodone while oxymorphone level is 0.008 could indicate sudden overdose for sure. 3) Rang & Dale's Text book of Pharmacology 7th edition would be a good reference. Hope, I answered your query. Wish you good health. regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor